I’m looking for factual information, rather than just opinion, so I thought this might be the right forum. But maybe it isn’t. Moderator?
I have been having a lot of trouble with symphysis recently, which means the
front bones of my pelvis have basically become dislocated. I can’t really
walk, and I’m in significant pain much of the time.
Because I am allergic to opiates and because regular Advil could cause heart
problems in my son, the doctor prescribed cyclobenzaprine , a muscle relaxant
to try and get the very angry muscles to relax.
I tend to be very wary of drugs because of problems I’ve had neurologically
in the past. Tonight I decided to take one, which turned out to be a very
bad idea. It interacted with another drug I’m on, desipramine , and within 15
minutes I had begun to sweat profusely, shake, and have my heart pound. When
we got to the hospital, my blood pressure was 148/83 and my pulse was 133. I
also had begun to break out in a weird rash on my upper arms and chest. I
was also having what could only be described as a “really bad trip.”
The toxicologist at the hospital decided to monitor me and not add more
drugs to the mix. He also ran my electrolytes and a blood panel. My
potassium was low, so he gave me some sort of fizzy orange supplement. I
would have preferred a bananna.
Now three hours later, we are home. I am exhausted. I am also worried sick
about my son. They couldn’t tell me at the hospital how much of this crap
crossed the placenta or what possible effects it might have on the baby. I
would figure he at least was also not having a very good time of it.
Throughout the whole thing he was very agitated and now is very very
I’m 32 weeks pregnant. What possible short term and long term effects might
this episode have on my son’s neurological development? Should we call a
I am tempted to bitch slap my OB, who prescribed both drugs. Turns out the
interaction effect is very well known and documented.